Alert archive / Ohio / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 97, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jun 28, 2019, 7:31 PM EDT for Medina County, Ohio. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2019, 7:31 PM EDT (23:31 UTC)
- Expired
- Jun 28, 2019, 8:00 PM EDT
- In force
- 29 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Medina County, OH
The radar
The Cleveland radar (KCLE), 40 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 7:37 PM EDT | TSTM WND DMG | Medina, OH | SEVERAL TREES DOWN THROUGH THE CITY AND POWER OUTAGES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 11.5 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1261 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
322
WUUS51 KCLE 282331
SVRCLE
OHC103-290000-
/O.NEW.KCLE.SV.W.0097.190628T2331Z-190629T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
731 PM EDT Fri Jun 28 2019
The National Weather Service in Cleveland has issued a
* Severe Thunderstorm Warning for...
Southeastern Medina County in northeastern Ohio...
* Until 800 PM EDT.
* At 731 PM EDT, a severe thunderstorm was located near Chippewa
Lake, or near Medina, moving southeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect damage to
trees and power lines.
* Locations impacted include...
Medina, Wadsworth, Rittman, Creston, Chippewa Lake, Seville,
Westfield Center, Gloria Glens Park, Burbank, Chippewa-On-The-Lake
and Briarwood Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4099 8201 4120 8183 4117 8169 4099 8169
4098 8185
TIME...MOT...LOC 2331Z 310DEG 34KT 4108 8184
HAIL...1.00IN
WIND...60MPH
$$2 follow-up statements
295 WWUS51 KCLE 282338 SVSCLE Severe Weather Statement National Weather Service Cleveland OH 738 PM EDT Fri Jun 28 2019 OHC103-290000- /O.CON.KCLE.SV.W.0097.000000T0000Z-190629T0000Z/ Medina OH- 738 PM EDT Fri Jun 28 2019 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT FOR SOUTHEASTERN MEDINA COUNTY... At 737 PM EDT, a severe thunderstorm was located near Wadsworth, or 7 miles southeast of Medina, moving southeast at 35 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to trees and power lines. Locations impacted include... Wadsworth, Rittman, Creston and Seville. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4099 8194 4116 8178 4113 8169 4099 8169 TIME...MOT...LOC 2337Z 310DEG 33KT 4104 8179 HAIL...<.75IN WIND...60MPH $$
061
WWUS51 KCLE 290001
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
801 PM EDT Fri Jun 28 2019
OHC103-290011-
/O.EXP.KCLE.SV.W.0097.000000T0000Z-190629T0000Z/
Medina OH-
801 PM EDT Fri Jun 28 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MEDINA COUNTY HAS
EXPIRED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been allowed to expire.
LAT...LON 4099 8194 4116 8178 4113 8169 4099 8169
TIME...MOT...LOC 0001Z 310DEG 34KT 4090 8157
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 6:21 PM EDT, 1 hour 10 minutes earlier.
Area forecast discussion, Jun 28, 6:21 PM EDT, 1 hour 10 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 621 PM EDT Fri Jun 28 2019 .SYNOPSIS... High pressure over the mid Atlantic States will move southeast overnight as a weak cold front slowly sags south across the area Saturday afternoon. A secondary trough will drop south across Lake Erie and the east portion of the region Saturday night. High pressure will build south into the area Sunday afternoon. A warm front will lift back north across the area on Monday. && .NEAR TERM /THROUGH SATURDAY NIGHT/... Scattered thunderstorms continue to dot the northern tier and eastern half of the forecast area at this time. Storms continue to develop along outflow boundaries and pulse up and dump some locally heavy rain. Continuing to monitor for gusty winds and heavy rain. Will keep slight chance to chance thunderstorms across the area as currently forecast to account for activity. Southwest area remains dry at this time. Previous Discussion... Lake Erie lake breezes have become convectively active this afternoon with the peak in diurnal heating. Some mid level dry air is present so there is some potential for downburst potential as has been recently indicated on the TLVE TDWR. This activity will play out over the next couple of hours and diminish diurnally. More convection may develop or move south over Lake Erie towards northwest PA and far ne OH after midnight. On Saturday scattered convection will likely develop or continue over the central portion of the forecast area from Sandusky to Stark County will POP chances begin to drop over nw PA. Scattered showers and storm will diminish Saturday evening as drier air to the north filters into the region. We can expect another very warm day on Saturday but should be a few degrees cooler than today. && .SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... Cold front should be south of the region Sunday morning but it will lift back into the region as a warm front by Sunday night. So after a dry Sunday it looks like isolated/scattered coverage of thunderstorms returns Sunday night through Monday night. Outflow boundaries and other mesoscale features will play a role. It will be slightly warmer than average through the short term. Humidity values will be elevated so heat index values will be around 90 degrees for several inland locations. && .LONG TERM /TUESDAY THROUGH FRIDAY/... More of the same for the long term with isolated/scattered thunderstorms possible each day. The region will remain humid with mesoscale features (lake breeze, outflow, etc) inducing convection. Temperatures will remain above seasonal averages. && .AVIATION /18Z Friday THROUGH Wednesday/... VFR conditions are expected to continue much of the TAF period as high pressure over the mid Atlantic states gradually shifts se and a weak frontal boundary drops southeast into the area on Saturday. Diurnal cumulus may develop into a few showers and thunderstorms inland from Lake Erie so we have included a VCTS for the afternoon except at ERI where the lake breeze has already pushed inland. Coverage and timing of showers is rather uncertain for the afternoon. Precipitation chance may increase toward or after midnight over northwest PA. OUTLOOK...Non-VFR possible with isolated to scattered thunderstorms that develop Saturday and Monday night into Tuesday. && .MARINE... A weak frontal boundary will be wobbling near Lake Erie through Sunday night. No significant storm systems will move across the region so winds should not exceed 15 knots at any time. Strongest winds may be the onshore flow that develops in the nearshore waters when the lake breeze develops. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...LaPlante NEAR TERM...LaPlante/Lombardy SHORT TERM...MM LONG TERM...MM AVIATION...LaPlante MARINE...MM
Hazardous weather outlook, Jun 28, 4:42 AM EDT, 14 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 442 AM EDT Fri Jun 28 2019 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-290845- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland- Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Northern Erie-Southern Erie- 442 AM EDT Fri Jun 28 2019 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 28, 5:12 PM EDT, 2 hours 19 minutes before
Special Weather Statement National Weather Service Cleveland OH 512 PM EDT Fri Jun 28 2019 OHZ022-282200- Portage- 512 PM EDT Fri Jun 28 2019 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL PORTAGE COUNTY... At 511 PM EDT, a strong thunderstorm was located over Ravenna, moving east at 15 mph. Winds in excess of 40 mph and pea size hail are possible with this storm. Heavy rainfall is also occurring with this storm, and may cause localized flooding. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4112 8134 4133 8132 4131 8100 4106 8100 TIME...MOT...LOC 2111Z 283DEG 13KT 4119 8128
Special weather statement, Jun 28, 5:35 PM EDT, 1 hour 56 minutes before
Special Weather Statement
National Weather Service Cleveland OH
535 PM EDT Fri Jun 28 2019
OHZ010-020-282215-
Medina-Lorain-
535 PM EDT Fri Jun 28 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MEDINA AND CENTRAL
LORAIN COUNTIES...
At 535 PM EDT, a strong thunderstorm was located near Wellington, or
11 miles south of Elyria, moving east at 10 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm. Brief heavy rainfall is also possible.
LAT...LON 4127 8227 4138 8197 4135 8197 4135 8187
4128 8188 4128 8183 4126 8182 4120 8197
4113 8208
TIME...MOT...LOC 2135Z 250DEG 8KT 4122 8214Special weather statement, Jun 28, 6:12 PM EDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Cleveland OH
612 PM EDT Fri Jun 28 2019
OHZ009-010-019-282300-
Huron-Erie-Lorain-
612 PM EDT Fri Jun 28 2019
...SCATTERED STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN
HURON...ERIE AND LORAIN COUNTIES...
At 609 PM EDT, scattered strong thunderstorms were located across
Huron and Lorain Counties. All the thunderstorms will continue to
moving east northeast at 20 mph. Additional development will be
possible along the outflow boundaries.
Winds in excess of 40 mph and pea size hail are possible with
the strongest storms. Brief heavy rainfall is also possible.
These storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
LAT...LON 4150 8197 4134 8198 4135 8188 4128 8189
4128 8198 4120 8198 4120 8207 4114 8208
4114 8217 4109 8218 4109 8240 4130 8265
4143 8235 4143 8227 4148 8217 4152 8199
TIME...MOT...LOC 2209Z 263DEG 17KT 4120 8233Special weather statement, Jun 28, 6:38 PM EDT, 53 minutes before
Special Weather Statement
National Weather Service Cleveland OH
638 PM EDT Fri Jun 28 2019
OHZ011-282315-
Cuyahoga-
638 PM EDT Fri Jun 28 2019
...STRONG THUNDERSTORMS WILL AFFECT CUYAHOGA COUNTY...
At 636 PM EDT, strong thunderstorms located over Westlake and over
Lorain county will move east northeast at 20 mph.
Winds in excess of 40 mph and pea size hail are possible with
the strongest storms. Brief heavy rainfall is also possible.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
LAT...LON 4135 8156 4135 8159 4128 8157 4127 8188
4135 8187 4136 8197 4150 8197 4148 8189
4150 8180 4149 8174 4155 8162 4159 8156
TIME...MOT...LOC 2236Z 253DEG 20KT 4145 8195Special weather statement, Jun 28, 7:03 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Cleveland OH
703 PM EDT Fri Jun 28 2019
OHZ010-020-282330-
Medina-Lorain-
703 PM EDT Fri Jun 28 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MEDINA AND
SOUTHEASTERN LORAIN COUNTIES...
At 701 PM EDT, radar indicated strong thunderstorms were located
along a line extending from North Ridgeville to near Grafton to 7
miles northwest of Lodi to 6 miles south of Wellington. Movement was
southeast at 15 mph.
Wind gusts up to 50 mph are possible with these storms.
Locations impacted include...
Medina, Brunswick, Rittman, Wellington, Lodi, Creston, Chippewa
Lake, Eaton, Hinckley, Sheffield, Seville and Lagrange.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4099 8213 4100 8217 4106 8217 4107 8232
4136 8219 4145 8207 4142 8197 4135 8197
4135 8187 4127 8188 4128 8169 4099 8169
TIME...MOT...LOC 2301Z 305DEG 15KT 4138 8199 4123 8194 4114 8207 4107
8218Special weather statement, Jun 28, 7:15 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Cleveland OH
715 PM EDT Fri Jun 28 2019
OHZ011-290000-
Cuyahoga-
715 PM EDT Fri Jun 28 2019
...A STRONG THUNDERSTORM WILL AFFECT CUYAHOGA COUNTY...
At 715 PM EDT, a strong thunderstorm was located over Lakewood, or
near Cleveland, moving east at 15 mph.
Winds in excess of 40 mph are possible with this storm.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4157 8148 4156 8139 4145 8139 4142 8137
4141 8160 4136 8197 4150 8197 4148 8189
4150 8180 4149 8176 4150 8171 4163 8149
TIME...MOT...LOC 2315Z 262DEG 11KT 4146 8180The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 3:29 PM EDT | Special Weather Statement | CLE | Medina | 46 min |
| Jun 28, 4:32 PM EDT | Special Weather Statement | CLE | Summit | 43 min |
| Jun 28, 4:41 PM EDT | Special Weather Statement | CLE | Medina | 49 min |
| Jun 28, 5:12 PM EDT | Special Weather Statement | CLE | Portage | 48 min |
| Jun 28, 5:35 PM EDT | Special Weather Statement | CLE | Medina | 40 min |
| Jun 28, 5:55 PM EDT | Areal Flood Advisory | CLE | Portage | 3 hr |
| Jun 28, 6:12 PM EDT | Special Weather Statement | CLE | Lorain | 48 min |
| Jun 28, 6:38 PM EDT | Special Weather Statement | CLE | Cuyahoga | 37 min |
| Jun 28, 6:50 PM EDT | Areal Flood Advisory | CLE | Cuyahoga, Lorain, Medina | 4 hr |
| Jun 28, 6:55 PM EDT | Special Marine Warning | CLE | 95 min | |
| Jun 28, 7:03 PM EDT | Special Weather Statement | CLE | Medina | 27 min |
| Jun 28, 7:15 PM EDT | Special Weather Statement | CLE | Cuyahoga | 45 min |
| Jun 28, 7:23 PM EDT | Flash Flood Warning | CLE | Cuyahoga, Lorain | 3 hr |
| Jun 28, 7:46 PM EDT | Severe Thunderstorm Warning | CLE | Stark, Summit, Wayne | 44 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.